MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+20.0 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a part of our continuous monitoring and improvement efforts, this initial and final emdr is being submitted to fda as a reportable adverse event that occurred in the usa.The product was not returned.Therefore, the product investigation consisted of a review of the production and inspection records.The results of the investigation are listed below.As the product was not returned from the customer, visual inspection could not be performed, and further information could not be provided about the lens and the entire injector.No abnormalities were found in production and inspection records of the product.Exact root cause is not determined.From our investigation, we believe this issue is not product related.
 
Event or Problem Description
Cracked optic resulting in a vertical line through middle of optic.Plan is to exchange lens on march 23rd.It was reported that the surgeon has experienced some "cracking" in the iol after/during implantation.The surgeon shall be returning to the o.R, explanting the iol and replacing it with a different manufacturer's iol.This patient is now experiencing a "line" in their vision noted on looking at bright lights and headlights, although acuity is quite good and except for a linear defect in the implant everything looks excellent.The lens will be explanted on march 23rd.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11038472
Report Number3006723646-2020-00020
Device Sequence Number1265261
Product Code HQL
UDI-Device Identifier04547480480787
UDI-Public04547480480787
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberHOYA ISERT 250 (+20.0 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;